Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 11 (2015), 076, 15 pages      arXiv:1506.08071

Weil Representation of a Generalized Linear Group over a Ring of Truncated Polynomials over a Finite Field Endowed with a Second Class Involution

Luis Gutiérrez Frez a and José Pantoja b
a) Instituto de Ciencias Físicas y Matemáticas, Universidad Austral de Chile, Campus Isla Teja SN, Edificio Pugín, Valdivia, Chile
b) Instituto de Matemáticas, Pontificia Universidad Catolica de Valparaíso, Blanco Viel 596, Co. Barón, Valparaíso, Chile

Received July 03, 2015, in final form September 14, 2015; Published online September 26, 2015

We construct a complex linear Weil representation $\rho$ of the generalized special linear group $G={\rm SL}_*^{1}(2,A_n)$ ($A_n=K[x]/\langle x^n\rangle $, $K$ the quadratic extension of the finite field $k$ of $q$ elements, $q$ odd), where $A_n$ is endowed with a second class involution. After the construction of a specific data, the representation is defined on the generators of a Bruhat presentation of $G$, via linear operators satisfying the relations of the presentation. The structure of a unitary group $U$ associated to $G$ is described. Using this group we obtain a first decomposition of $\rho$.

Key words: Weil representation; generalized special linear group.

pdf (420 kb)   tex (20 kb)


  1. Aubert A.-M., Przebinda T., A reverse engineering approach to the Weil representation, Cent. Eur. J. Math. 12 (2014), 1500-1585.
  2. Cliff G., McNeilly D., Szechtman F., Weil representations of symplectic groups over rings, J. London Math. Soc. 62 (2000), 423-436.
  3. Dutta K., Prasad A., Combinatorics of finite abelian groups and Weil representations, Pacific J. Math. 275 (2015), 295-324, arXiv:1010.3528.
  4. Gérardin P., Weil representations associated to finite fields, J. Algebra 46 (1977), 54-101.
  5. Gow R., Even unimodular lattices associated with the Weil representation of the finite symplectic group, J. Algebra 122 (1989), 510-519.
  6. Gutiérrez Frez L., A generalized Weil representation for ${\rm SL}_*(2,A_m)$, where $A_m={\mathbb F}_q[x]/\langle x^m\rangle$, J. Algebra 322 (2009), 42-53.
  7. Gutiérrez Frez L., Pantoja J., Soto-Andrade J., On generalized Weil representations over involutive rings, in New Developments in Lie Theory and its Applications, Contemp. Math., Vol. 544, Amer. Math. Soc., Providence, RI, 2011, 109-121, arXiv:1009.0877.
  8. Herman A., Szechtman F., The Weil representation of a unitary group associated to a ramified quadratic extension of a finite local ring, J. Algebra 392 (2013), 158-184, arXiv:1306.3997.
  9. Howe R., Remarks on classical invariant theory, Trans. Amer. Math. Soc. 313 (1989), 539-570.
  10. Knus M.-A., Merkurjev A., Rost M., Tignol J.-P., The book of involutions, American Mathematical Society Colloquium Publications, Vol. 44, Amer. Math. Soc., Providence, RI, 1998.
  11. Pantoja J., A presentation of the group ${\rm Sl}_*(2,A)$, $A$ a simple Artinian ring with involution, Manuscripta Math. 121 (2006), 97-104.
  12. Pantoja J., Soto-Andrade J., A Bruhat decomposition of the group ${\rm SL}_*(2,A)$, J. Algebra 262 (2003), 401-412.
  13. Pantoja J., Soto-Andrade J., Bruhat presentations for $*$-classical groups, Comm. Algebra 37 (2009), 4170-4191.
  14. Prasad A., On character values and decomposition of the Weil representation associated to a finite abelian group, J. Anal. 17 (2009), 73-85, arXiv:0903.1486.
  15. Soto-Andrade J., Représentations de certains groupes symplectiques finis, Mémoires de la Société Mathématique de France, Vol. 55-56, Société Mathématique de France, Paris, 1978.
  16. Vera Gajardo A., A generalized Weil representation for the finite split orthogonal group ${\rm O}_q(2n,2n)$, $q$ odd $>3$, J. Lie Theory 25 (2015), 257-270, arXiv:1311.1174.
  17. Weil A., Sur certains groupes d'opérateurs unitaires, Acta Math. 111 (1964), 143-211.

Previous article  Next article   Contents of Volume 11 (2015)